I've been on ortho evra for ten months and thus far it's worked perfectly. A week ago I was put on amoxicillin for a minor chest infection-- I wasn't aware of the interaction between hormonal BC and antibitotics, and when I looked it up to check, amoxicillin was not named. However, before I checked this, I had noticed an unusual amount of discharge-- like I'd have associated with ovulation before I went on the patch. I've had sex without a backup method once in the time I've been on the antibitoics (yesterday)-- would it be advisable to try and get my hands on some EC? Does anyone know whether the patch has the same problems oral contraception does with antibiotics (I read somewhere that since the patch delivers directly to the bloodstream, it's not affected by some antibiotics)?
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.